Alert archive / Nevada / Frost Advisories in 2016
Frost Advisory 4, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Sep 5, 2016, 10:34 AM PDT for Humboldt County, Nevada. It took effect at Sep 5, 2016, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2016, 10:34 AM PDT (17:34 UTC)
- In effect from
- Sep 5, 2016, 11:00 PM PDT
- Expired
- Sep 6, 2016, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS75 KLKN 051734 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1034 AM PDT MON SEP 5 2016 NVZ030-061600- /O.NEW.KLKN.FR.Y.0004.160906T0600Z-160906T1600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 1034 AM PDT MON SEP 5 2016 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT TUESDAY. * TEMPERATURE...33-36 DEGREES. * DURATION...8-10 HOURS POSSIBLY DROPPING INTO THE MID 30S BEFORE MIDNIGHT. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A SEASON-ENDING COLD SNAP, SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ031-034>041-061600- /O.NEW.KLKN.FZ.A.0001.160906T0600Z-160906T1600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 1034 AM PDT MON SEP 5 2016 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. * TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS. * TIMING...TEMPERATURES MAY DROP INTO THE MID 30S BEFORE MIDNIGHT. * DURATION...8-10 HOURS. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LW
3 follow-up statements
128 WWUS75 KLKN 052054 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 154 PM PDT MON SEP 5 2016 NVZ031-034>041-061600- /O.UPG.KLKN.FZ.A.0001.160906T0600Z-160906T1600Z/ /O.NEW.KLKN.FZ.W.0001.160906T0600Z-160906T1600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 154 PM PDT MON SEP 5 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT TUESDAY. * TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS. * TIMING...TEMPERATURES MAY DROP INTO THE MID 30S BEFORE MIDNIGHT. * DURATION...8-10 HOURS. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ030-061600- /O.CON.KLKN.FR.Y.0004.160906T0600Z-160906T1600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 154 PM PDT MON SEP 5 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT TUESDAY... * TEMPERATURE...33-36 DEGREES. * DURATION...8-10 HOURS POSSIBLY DROPPING INTO THE MID 30S BEFORE MIDNIGHT. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A SEASON-ENDING COLD SNAP...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LW
530 WWUS75 KLKN 060915 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 AM PDT TUE SEP 6 2016 NVZ031-034>041-061600- /O.CON.KLKN.FZ.W.0001.000000T0000Z-160906T1600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 215 AM PDT TUE SEP 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...28-32 DEGREES WITH SOME COLDER SPOTS. * TIMING...TEMPERATURES MAY DROP INTO THE UPPER 20S TO MIDDLE 30S BEFORE SUNRISE. * DURATION...NEXT SEVERAL HOURS THROUGH SUNRISE. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ030-061600- /O.CON.KLKN.FR.Y.0004.000000T0000Z-160906T1600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 215 AM PDT TUE SEP 6 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURE...33-36 DEGREES. * DURATION...NEXT SEVERAL HOURS THROUGH SUNRISE. * IMPACTS...THE MAIN IMPACT WILL BE TO GARDENS. ALTHOUGH NOT A SEASON-ENDING COLD SNAP...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
099 WWUS75 KLKN 061552 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 852 AM PDT TUE SEP 6 2016 NVZ031-034>041-061700- /O.EXP.KLKN.FZ.W.0001.000000T0000Z-160906T1600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 852 AM PDT TUE SEP 6 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE RISING THIS MORNING AND THE FREEZE WARNING IS NO LONGER NEEDED. $$ NVZ030-061700- /O.EXP.KLKN.FR.Y.0004.000000T0000Z-160906T1600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 852 AM PDT TUE SEP 6 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE RISING THIS MORNING AND THE FROST ADVISORY IS NO LONGER NEEDED. $$ LW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 5, 10:24 AM PDT, 10 minutes earlier.
Area forecast discussion, Sep 5, 10:24 AM PDT, 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 1024 AM PDT Mon Sep 5 2016 .SYNOPSIS...Cool weather will continue another day and temperatures will again generally fall into the 30s tonight, with some colder spots. Then a warming trend will ensue with temperatures rising to above normal by next weekend. High pressure will allow for dry conditions at least through early next week. && .UPDATE...Issued Freeze Watch for most areas tonight. Temperatures will be a degree or two colder than this morning and temperatures will be hitting the 30s earlier, thus vegetation will be exposed to lower temperatures for a longer period of time. A Frost Advisory will be in effect for Humboldt County. Extreme eastern Elko County including Wendover should not be as cold. && .PREV DISCUSSION... /ISSUED AT 806 AM / SYNOPSIS...Cool weather will continue another day and temperatures will again generally fall into the 30s tonight, with some colder spots. Then a warming trend will ensue with temperatures rising to above normal by next weekend. High pressure will allow for dry conditions at least through early next week. UPDATE...Allowed the Frost Advisory to expire at 8am PDT. Many locations were a hit with some spots dropping below freezing. This looks to be the case again for tonight, being in the center of the upper trough. Guidance values are pinging on another frost night however will be looking for the possibility of calling it a Freeze Warning. PREV DISCUSSION... /ISSUED AT 208 AM / SYNOPSIS...Cool and dry conditions behind an exiting storm system are expected Labor day and Tuesday. A warming trend begins midweek with temperatures rising to above normal by the weekend. High pressure will allow for dry conditions at least through early next week. SHORT TERM...Labor Day through Tuesday. Low pressure system and associated cloud cover and showers is observed steadily moving away to the northeast of NV. Pleasant temperatures, mostly clear skies, lighter winds and dry conditions will continue through Tuesday. Air mass in the wake of the low pressure system will yield lows Monday night near freezing in some locales. However, latest guidance suggests event will not be as widespread tonight. Highs today will upper 60s north to the upper 70s across central Nevada. Warming trend commences Tuesday with overall temperature recovery between 5 and 8 degrees. LONG TERM...Tuesday night through Sunday. Upper high centered off the west coast will put northern and central NV under a dry northwest flow aloft. Temperatures will start out near normal then climb to around 5 degrees above normal over the weekend as the ridge amplifies over the region. AVIATION...VFR conditions at all terminals with winds less than 10 kts. FIRE WEATHER...Lighter winds, lower temperatures and dry conditions will reduce overall fire threat for the next few days. Relative humidity across northern NV will remain rather high while RH values in the rest of the state will reach critical levels each afternoon this week. Critical afternoon RH values will return to northern NV by the end of the week as temperatures steadily rise. Light winds today will increase Tuesday as an upper level trough passes north of the Great Basin region but will remain below critical levels. && .LKN WATCHES/WARNINGS/ADVISORIES... Freeze Watch from this evening through Tuesday morning for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Frost Advisory from 11 PM this evening to 9 AM PDT Tuesday for Humboldt County. && 92/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:34 AM PDT | Freeze Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 3 hr |
| Sep 5, 1:54 PM PDT | Freeze Warning | LKN | Elko, Eureka, Lander, Nye, White Pine | 19 hr |
Nearby
Frost Advisories in Nevada, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.